MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC. SURGICAL ORTHO INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC. SURGICAL ORTHO INSTRUMENT
Model Number 03.311.001
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes rep.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a wire tightener was not functioning properly and it looked like that an unknown wire was stuck inside.Procedure and patient involvement are still unknown.This complaint involves two (2) devices.This report is for one (1) tensioner.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: device returned.H11: 1.Manufacturing site provided and updated for reporting.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The tensioner (p/n: 03.311.001, lot #: 1442584) was returned and received disassembled from the reaction fork upper and lower at us cq.Upon visual inspection, an unknown wire was stuck inside.The external threads of the reaction fork, upper component and the internal threads of the tensioning assembly were stripped.There were scratches on the device but has no impact on the functionality of the device.No other issues were identified with the returned device.The customer reported a wire tightener was not functioning properly and it looked like that an unknown wire was stuck inside.The repair technician reported the wire stuck inside the tensioner.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.No dimensional inspection can be performed due to post-manufacturing damage.The complaint condition is confirmed for the tensioner (p/n: 03.311.001, lot #: 1442584).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 03.311.001.Lot: 1442584.Manufacturing site: hägendorf.Release to warehouse date: 02.February 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TENSIONER
Common Device Name
MISC. SURGICAL ORTHO INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9520713
Report Number2939274-2019-62790
Device Sequence Number16257899
Product Code LXH
UDI-Device Identifier10886982077769
UDI-Public(01)10886982077769
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.311.001
Device Catalogue Number03.311.001
Device Lot Number1442584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/21/2020
02/27/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/11/2020
03/02/2020
Patient Sequence Number1